Alert archive / Nebraska / Tornado Warnings in 2012
Tornado Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Mar 18, 2012, 9:04 PM CDT for Lincoln County, Nebraska. It was in force for 26 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2012, 9:04 PM CDT (02:04 UTC)
- Expired
- Mar 18, 2012, 9:30 PM CDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 9:10 PM CDT | TORNADO | 4 Sw North Platte, NE | WELL DEFINED TORNADO ON THE GROUND WITH MULTIPLE POWER FLASHES WEST OF TOWN. |
| Mar 18, 9:15 PM CDT | TORNADO | 4 W North Platte, NE | *** 1 INJ *** HOUSE WAS SIGNIFICANTLY DAMAGED NEAR FRONT STREET.OCCUPANT WAS INITIALLY TRAPPED BUT HAS SINCE BEEN RESCUED. |
| Mar 18, 9:17 PM CDT | TORNADO | North Platte, NE | PUBLIC REPORTS TORNADO ON THE GROUND 1 MILE WEST OF SOUTH MILLER SCHOOL ROAD |
| Mar 18, 9:18 PM CDT | TORNADO | 3 Wsw North Platte, NE | 2 HOUSES DAMAGED. VISUAL CROSSING BAILEY YARDS. |
| Mar 18, 9:20 PM CDT | TORNADO | 3 Wsw North Platte, NE | TRAINED SPOTTERS REPORTED DEBRIS CLOUD AND STOVE PIPE TORNADO LOOKING NORTHWEST TOWARD BAILEY YARD. |
| Mar 18, 9:20 PM CDT | TORNADO | 4 W North Platte, NE | PRELIMARY STORM SURVEY INDICATED 1 MINOR INJURY...SEVERAL POWERPOLES SNAPPED AND AT LEAST 3 HOMES HEAVILY DAMAGED JUST WEST OF THE BAILEY YARDS NEAR 9097 WEST FRONT STREET. |
| Mar 18, 9:20 PM CDT | TORNADO | North Platte, NE | SPOTTER REPORTED WELL DEFINED TORNADO NEAR BAILEY YARD IN NORTH PLATTE. |
| Mar 18, 9:22 PM CDT | TORNADO | 1 N North Platte, NE | SPOTTER REPORTED THAT TORNADO HAS ROPED OUT BUT WELL DEFINED WALL CLOUD AND FUNNEL CLOUD STILL EXISTS JUST NORTH OF NORTH PLATTE. |
| Mar 18, 9:22 PM CDT | TORNADO | North Platte, NE | LAW ENFORCEMENT REPORTED A TORNADO AT BUFFALO AND NORTH RIVER ROAD IN NORTH PLATTE. |
| Mar 18, 9:28 PM CDT | FUNNEL CLOUD | 5 N North Platte, NE | SPOTTER REPORTS FUNNEL CLOUD APPROXIMATELY 5 MILES NORTH OF NORTH PLATTE MOVING NORTH |
| Mar 18, 9:30 PM CDT | HAIL 0.5 | North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
827 WFUS53 KLBF 190204 TORLBF NEC111-190230- /O.NEW.KLBF.TO.W.0002.120319T0204Z-120319T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 904 PM CDT SUN MAR 18 2012 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 930 PM CDT * AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES SOUTHWEST OF LAKE MALONEY STATE RECREATION AREA...OR 11 MILES SOUTHWEST OF NORTH PLATTE...AND MOVING NORTH AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... NORTH PLATTE AND HIGHWAY 83 MILE MARKER 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4128 10089 4126 10069 4094 10083 4097 10095 TIME...MOT...LOC 0204Z 190DEG 50KT 4103 10086 $$ TAYLOR
4 follow-up statements
088 WWUS53 KLBF 190209 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 909 PM CDT SUN MAR 18 2012 NEC111-190230- /O.CON.KLBF.TO.W.0002.000000T0000Z-120319T0230Z/ LINCOLN NE- 909 PM CDT SUN MAR 18 2012 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LINCOLN COUNTY UNTIL 930 PM CDT... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 5 MILES SOUTHWEST OF NORTH PLATTE...MOVING NORTH AT 60 MPH. LOCATIONS IMPACTED INCLUDE... NORTH PLATTE AND HIGHWAY 83 MILE MARKER 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4128 10089 4126 10069 4094 10083 4097 10095 TIME...MOT...LOC 0209Z 190DEG 54KT 4113 10084 $$ TAYLOR
303 WWUS53 KLBF 190214 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 914 PM CDT SUN MAR 18 2012 NEC111-190230- /O.CON.KLBF.TO.W.0002.000000T0000Z-120319T0230Z/ LINCOLN NE- 914 PM CDT SUN MAR 18 2012 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LINCOLN COUNTY UNTIL 930 PM CDT... AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED NEAR NORTH PLATTE...MOVING NORTH AT 60 MPH. RESIDENTS IN NORTH PLATTE SHOULD BE IN THERE SHELTERS. LAT...LON 4128 10089 4126 10069 4094 10083 4097 10095 TIME...MOT...LOC 0213Z 190DEG 54KT 4119 10082 $$ TAYLOR
012 WWUS53 KLBF 190223 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 923 PM CDT SUN MAR 18 2012 NEC111-190230- /O.CON.KLBF.TO.W.0002.000000T0000Z-120319T0230Z/ LINCOLN NE- 923 PM CDT SUN MAR 18 2012 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LINCOLN COUNTY UNTIL 930 PM CDT... AT 919 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED JUST NORTHWEST OF NORTH PLATTE...AND MOVING NORTH AT 60 MPH. LOCATIONS IMPACTED INCLUDE...NORTH PLATTE LAT...LON 4128 10089 4126 10069 4094 10083 4097 10095 TIME...MOT...LOC 0223Z 190DEG 54KT 4134 10078 $$ TAYLOR
380 WWUS53 KLBF 190231 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 931 PM CDT SUN MAR 18 2012 NEC111-190241- /O.EXP.KLBF.TO.W.0002.000000T0000Z-120319T0230Z/ LINCOLN NE- 931 PM CDT SUN MAR 18 2012 ...THE TORNADO WARNING FOR CENTRAL LINCOLN COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTH OUT OF THE WARNED AREA. LAT...LON 4128 10089 4126 10069 4094 10083 4097 10095 TIME...MOT...LOC 0223Z 190DEG 54KT 4134 10078 $$ TAYLOR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Mar 18, 7:42 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 18, 7:42 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 742 PM CDT SUN MAR 18 2012 .UPDATE... .DISCUSSION... WIND ADVISORY CONDITIONS SHOULD CONTINUE NEARLY UNABATED THIS EVENING AS THE LOW LEVEL JET INCREASES...A PACIFIC COLD FRONT PUSHES INTO THE PANHANDLE AND 985 MB LOW PRESSURE ACROSS WY LIFTS NORTH INTO WRN SD/ERN MT AND DEEPENS TO NEAR 980 MB TONIGHT. A HIGH WIND WARNING CONTINUES ACROSS WRN NEB AS THIS AREA IS MOST PRONE TO HIGH WIND GUSTS AND THE RUC SUGGESTED A 65KT 850 MB JET. THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL 06Z AS EARLIER SOLNS OF THE RUC INDICATED VERY LOW RH...LESS THAN 25 PERCENT UNTIL 06Z BUT THE MODEL HAS SINCE BACKED OFF AS THE DRYLINE CONTINUES TO RETREAT WEST THROUGH KOGA. && .PREV DISCUSSION... /ISSUED 621 PM CDT SUN MAR 18 2012/ UPDATE... AVIATION... VFR IS EXPECTED WEST OF HIGHWAY 83 TONIGHT AND MONDAY. A POWERFUL PACIFIC COLD FRONT WILL MOVE EAST THROUGH THE FCST OVERNIGHT. ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ALONG AND EAST OF HIGHWAY 83. MVFR CIGS MAY DEVELOP ALONG AND EAST OF HIGHWAY 83 TONIGHT THROUGH 15Z AHEAD OF THE COLD FRONT. VFR IS EXPECTED AFTER 15Z ALL AREAS. WINDS AT 18030G45KT WILL SUBSIDE TO BY ROUGHLY 06Z. PREV DISCUSSION... /ISSUED 325 PM CDT SUN MAR 18 2012/ SYNOPSIS... H5 HAND ANALYSIS THIS MORNING INDICATING A TROUGH OF LOW PRESSURE EXTENDING ALONG THE PACIFIC COAST FROM WASHINGTON TO SRN CALIFORNIA. HT FALLS WERE GREATEST OVER FAR SRN CA AND ARIZONA WITH 120 METER FALLS AT FLAGSTAFF AND 110 METER FALLS AT TUSCON. WINDS HAVE FINALLY BEGUN TO PICK UP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON WITH OGALLALA GUSTING TO 45 MPH LAST HOUR AND IMPERIAL 43 MPH. RECORD HIGHS HAVE ALREADY BEEN SET AT IMPERIAL AND VALENTINE THIS AFTERNOON. AS OF 3 PM CDT...NORTH PLATTE TIED ITS RECORD OF 84 DEGREES. RED FLAG CONDS WERE BEING MET ACROSS ALL FIRE WEATHER FORECAST ZONES BUT 209 THIS AFTERNOON...AND WITH THE STRENGTH OF THE WINDS...GLAD WE HAVE A RED FLAG WARNING IN PLACE EVERYWHERE. DISCUSSION... NEAR TERM...TONIGHT THROUGH WEDNESDAY...FORECAST CHALLENGES THROUGH WEDNESDAY...DEAL WITH WIND AND CONVECTION TONIGHT...FIRE WEATHER CONCERNS TOMORROW...A COLD FROPA TOMORROW NIGHT...THEN THE THREAT FOR PRECIPITATION INTO WEDS AS A CLOSED UPPER LEVEL LOW MEANDERS ACROSS THE SRN PLAINS. FOR TONIGHT...WINDS AND THUNDERSTORM CHANCES WILL BE THE MAIN FORECASTING CONCERNS. WITH RESPECT TO WINDS...SURFACE LOW PRESSURE WILL DEEPEN ACROSS NERN WYOMING LATER THIS AFTERNOON AND THIS EVENING...THEN LIFT NORTH INTO SERN MT AND WRN ND OVERNIGHT. THE LOW LEVEL PRESSURE GRADIENT WILL STEEPEN EAST OF THE PANHANDLE LATE THIS AFTERNOON AND THIS EVENING...BEFORE RELAXING TOWARD MORNING...AS A SURFACE TROUGH TRANSITIONS EAST. H85 WINDS INCREASE TO 40 TO 60 KTS EAST OF THE PANHANDLE LATER THIS EVENING...PEAKING AROUND 06Z. IF WE COULD MIX THE BULK OF THIS OUT...THE HIGH WIND WARNING UNTIL 01Z MAY NEED TO BE EXTENDED THIS EVENING. H925 AND H85 WINDS ARE UNIDIRECTIONAL THROUGH ABOUT 03Z...THEN DIVERGE TOWARD LATE EVENING. THIS WOULD LESSEN MIXING AND LEAD TO SLIGHTLY LOWER BOUNDARY LAYER WINDS. FOR NOW...WILL LET THE HIGH WIND WARNING RIDE TILL 8 PM CDT AND LET THE EVENING CREW DECIDE ON WEATHER OR NOT TO EXTEND THE WARNING OR ISSUE A WIND ADVZY. POPS THIS EVENING WERE TRIMMED OUT OF THE WESTERN ZONES AND WILL BE CONFINED TO THE CENTRAL AND SERN ZONES THIS EVENING. THE CHANGE WAS MADE TO ACCOMMODATE THE DRY LINE POSITION WHICH IS ALREADY EAST OF HIGHWAY 83 AS OF 2 PM CDT. SLIGHT CHANCE POPS WERE RETAINED IN THESE AREAS IF CONVECTION DECIDES TO FIRE ALONG THE DRYLINE LATE THIS AFTERNOON. BETTER CHANCES FOR PRECIPITATION IN EASTERN AREAS WILL ARRIVE OVERNIGHT AS TSRAS FROM WRN KS LIFT NEWD INTO THE CENTRAL AND EASTERN ZONES. INITIATION FORCING IS MUCH MORE FAVORABLE IN WRN KS AND THE TX AND OK PANHANDLES THIS EVENING AND ANY STORMS IN THE ERN ZONES WILL HAVE TO ORIGINATE IN THESE AREAS. WITH TIMING BEING IN THE OVERNIGHT...SEVERE THREAT IS EXPECTED TO BE MINIMAL...THOUGH GUSTY WINDS MAY BE POSSIBLE INVOF OF ANY THUNDERSTORMS...THANKS TO DECENT H85 WINDS. FIRE WEATHER CONCERNS AND PRECIPITATION CHANCES IN THE EAST HIGHLIGHT THE MONDAY FORECAST. BY MONDAY AFTERNOON...THE DRYLINE WILL PUSH EAST OF HIGHWAY 83...WITH VERY LOW DEW POINTS NOTED WEST OF THIS FEATURE IN THE WRN SANDHILLS AND ERN PANHANDLE. EVEN WITH COOLER HIGHS IE. 60S...FCST DEW POINTS IN THE HIGH SINGLE DIGITS AND LOWER TEENS WILL LEAD TO MIN RH'S AROUND 15 PERCENT MONDAY AFTERNOON WHICH IS NEAR CRITICAL CRITERIA. WINDS WILL BE THE WILD CARD IN ALL OF THIS AS LIGHTER WINDS ARE EXPECTED WEST OF THE DRYLINE TOMORROW. GUIDANCE FOR OGA HAS AFTERNOON WINDS RANGING FROM 10 TO 20 KTS WHICH WOULD BE BLO RED FLAG CRITERIA. WINDS ARE A TAD HIGHER IN THE PANHANDLE AND ACTUALLY APPROACH 25 MPH BRIEFLY BY MID AFTERNOON. ATTM THE GREATEST THREAT FOR RFW CONDS IS IN THE EASTERN PANHANDLE...BUT NOT ENOUGH CONFIDENCE YET TO PUSH OUT A FIRE WEATHER WATCH. BY MONDAY NIGHT...A COLD FRONT WILL TRACK ACROSS THE FORECAST AREA...JOINING THE DRYLINE ACROSS EASTERN PORTIONS OF NEBRASKA. DECIDED TO HOLD ONTO SOME POPS IN EASTERN AREAS MONDAY EVENING EAST OF THE APPG FRONT AND INVOF OF THE DRY LINE...WITH DRY CONDS EXPECTED FURTHER WEST. H85 TEMPS WILL STRUGGLE TO GET OUT OF THE SINGLE DIGITS TUESDAY...WHICH WILL LEAD TO HIGHS IN THE 50S...AND WILL BE THE COOLEST DAY OF THE PERIOD. IRONICALLY...TUESDAY...WILL HAVE HIGH TEMPS AROUND OR SLIGHTLY ABOVE NORMAL. DRY CONDS WILL CARRY OVER INTO WEDNESDAY AS THE CENTRAL PLAINS ARE CAUGHT BETWEEN EXITING LOW PRESSURE TO THE NORTH AND A DEVELOPING CLOSED LOW OFF TO THE SOUTH. THE SECOND FEATURE WILL MEANDER...THEN DRIFT NORTH TOWARD THE END OF THE WEEK...POSING A PLETHORA OF FORECASTING ISSUES TO THE AREA WEDNESDAY NIGHT AND THURSDAY AS THIS SYSTEM DRIFTS NORTH INTO KANSAS AND SRN NEBRASKA. CONFIDENCE IN THE TRACK AND TIMING OF THIS FEATURE STILL IN DOUBT AS THE FORECAST MODELS HAVE ONLY RECENTLY HINTED AT THE DEVELOPMENT OF A DOWN STREAM BLOCKING RIDGE AND A NWD MOVING CLOSED LOW. LONG TERM...THURSDAY THROUGH SUNDAY...AS MENTIONED EARLIER...THE MODELS ARE TRENDING TOWARD A CUTOFF LOW CREEPING NORTH INTO KANSAS...THEN EAST INTO THE LOWER MISSOURI VALLEY LATE IN THE WEEK AND INTO THE WEEKEND. ON THIS TRACK...POPS WILL NEED TO BE INCREASED IN SOME CENTRAL...SRN AND EASTERN AREAS TO ACCOMMODATE PRECIPITATION DEVELOPMENT ON THE NORTHWESTERN PERIPHERY OF THE LOW. WENT AHEAD AND INTRODUCED POPS IN THE SOUTHEAST AND EASTERN ZONES FOR WEDS NIGHT THROUGH THURSDAY. BEYOND FRIDAY...DRY CONDS ARE EXPECTED AS RIDGING ALOFT BUILDS BACK INTO THE CENTRAL CONUS. TEMPS ARE EXPECTED TO BE BACK IN THE 70S BY THE WEEKEND. AVIATION... AVIATION CONCERNS THROUGH MONDAY DEAL WITH WINDS AS VISIBILITIES AND CEILINGS WILL REMAIN VFR. STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE EVENING WITH GUSTS OF 45KTS OR HIGHER FROM MID AFTERNOON THROUGH EARLY EVENING. DO EXPECT A DECREASE IN THE SPEEDS AFTER SUNSET...HOWEVER IT MAY BE AFTER MIDNIGHT BEFORE THE STRONG GUSTS DIMINISH. LOOK FOR THE WINDS TO FALL TO 12KTS OR LOWER AROUND DAYBREAK MONDAY...BUT WILL INCREASE AGAIN BY MID MORNING AS THE BOUNDARY LAYER MIXES...WITH SPEEDS OF 15 TO 20KTS AND GUSTS TO AROUND 25KTS...PRIMARILY EAST OF A LINE FROM KVTN TO KLBF. CONVECTION IS EXPECTED TO DEVELOP LATE THIS AFTERNOON OR EARLY EVENING ALONG THE DRYLINE OVER WESTERN KANSAS. THE TRAJECTORY OF ANY STORMS WILL BE NORTH NORTHEAST...SO THERE IS AN OUTSIDE CHANCE THAT LOCATIONS EAST OF A KIML TO KTIF TO KONL LINE COULD SEE STORMS THIS EVENING. THIS IS HIGHLY RELIANT ON WHERE CONVECTION DEVELOPS AND WITH LITTLE CONFIDENCE ON IT GETTING INTO THE LOCAL AREA HAVE NOT INCLUDED ANY RAIN...TS...OR CB IN THE TAF AT KLBF. FIRE WEATHER... FIRE CONCERNS WILL CONTINUE INTO THIS EVENING. WINDS ALOFT WILL BE ON THE INCREASE THROUGH THE REMAINDER OF THE AFTERNOON. AND WITH DEEP MIXING CONTINUING THROUGH EARLY EVENING...WILL CONTINUE TO GET THE STRONG WINDS BLOWING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WILL NOT BEGIN TO SEE RELATIVE HUMIDITY BEGIN TO RECOVER ABOVE CRITICAL LEVELS UNTIL AFTER SUNDOWN...SO RED FLAG WARNING WILL CONTINUE UNTIL THIS EVENING AS CONDITIONS REMAIN CRITICAL TO EXTREME FOR DANGEROUS FIRE BEHAVIOR. THE DRY AIR WILL STAY IN PLACE FOR MONDAY...ALTHOUGH TEMPERATURES WILL BE ABOUT 15 TO 20 DEGREES COOLER THAN TODAY. RELATIVE HUMIDITY WILL FALL TO AROUND 15 PERCENT IN LOCATIONS WEST OF HIGHWAY 83...HOWEVER WINDS IN THESE AREAS ARE EXPECTED TO BE LESS THAN 20KTS THROUGHOUT THE DAY. IN LOCATIONS TO THE EAST INTO CENTRAL NEBRASKA...WINDS WILL BE A BIT STRONGER /STILL 25KTS OR LOWER/ IN THE AFTERNOON...HOWEVER RELATIVE HUMIDITY WILL BE HIGHER AS WELL...25 TO 30 PERCENT. THEREFORE FIRE DANGER ON MONDAY IS NOT EXPECTED TO BE CRITICAL. && .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR NEZ004-022-023-035-056>058-069-094. RED FLAG WARNING UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY FOR NEZ204- 210. WIND ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY FOR NEZ005>010-024>029-036>038-059-070-071. && SHORT TERM/EXTENDED...CDC AVIATION...CDC
Hazardous weather outlook, Mar 18, 3:43 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT SUN MAR 18 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-191030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT SUN MAR 18 2012 /243 PM MDT SUN MAR 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT EAST OF A LINE FROM IMPERIAL...TO OGALLALA....TO MERRIMAN. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER SOME STRONG WINDS ARE POSSIBLE IN THE VICINITY OF ANY ISOLATED STORMS WHICH DEVELOP. IN ADDITION TO THUNDERSTORMS...ELEVATED FIRE DANGER WILL CONTINUE THROUGH THE LATE EVENING HOURS...DUE TO A COMBINATION OF STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING IS IN EFFECT FOR CRITICAL FIRE DANGER UNTIL 8 PM CDT (7 PM MDT). STRONG SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 55 MPH ARE LIKELY THROUGH MID EVENING ACROSS CENTRAL AND WESTERN PORTIONS OF THE OUTLOOK AREA. A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM CDT (7 PM MDT) FOR LOCATIONS ROUGHLY WEST OF A LINE FROM HAYES CENTER...TO NORTH PLATTE...TO BASSETT. WINDS WILL DIMINISH SOME AFTER SUNSET...BUT ARE EXPECTED TO REMAIN ON THE GUSTY SIDE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE EAST OF HIGHWAY 83 ON MONDAY. STORMS ARE NOT EXPECTED TO BE SEVERE. EXTREME FIRE DANGER IS EXPECTED WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE MONDAY AFTERNOON. AFTERNOON HIGHS IN THE UPPER 50S...ALONG WITH MINIMUM RELATIVE HUMIDITY AROUND 15 PERCENT AND BREEZY CONDITIONS WILL ALLOW THE RAPID SPREAD OF FIRE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Mar 18, 8:28 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 8 SW NORTH PLATTE 41.05N 100.88W
03/18/2012 E0.25 INCH LINCOLN NE PUBLIC
&&
CVPLocal storm report, Mar 18, 8:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM NON-TSTM WND GST 12 W BIG SPRINGS 41.06N 102.31W
03/18/2012 M52 MPH DEUEL NE DEPT OF HIGHWAYS
&&
CDCLocal storm report, Mar 18, 8:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND GST 10 S NORTH PLATTE 40.99N 100.77W
03/18/2012 E50 MPH LINCOLN NE NWS EMPLOYEE
&&
CVPLocal storm report, Mar 18, 8:34 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 7 N HAYES CENTER 40.61N 101.02W
03/18/2012 M1.00 INCH HAYES NE PUBLIC
&&
CVPLocal storm report, Mar 18, 8:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM NON-TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
03/18/2012 M51 MPH LINCOLN NE ASOS
&&
JAHSENMALocal storm report, Mar 18, 8:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL 17 SW NORTH PLATTE 40.96N 101.00W
03/18/2012 M1.75 INCH LINCOLN NE PUBLIC
&&
CVPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 39 min |
| Mar 18, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 52 min |
| Mar 18, 7:53 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 52 min |
| Mar 18, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, McPherson | 40 min |
| Mar 18, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Mar 18, 9:28 PM CDT | Tornado Warning | LBF | Lincoln, Logan, McPherson | 32 min |
| Mar 18, 9:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 21 min |
| Mar 18, 9:43 PM CDT | Tornado Warning | LBF | Cherry | 32 min |
| Mar 18, 10:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Logan, Thomas | 40 min |
| Mar 18, 10:14 PM CDT | Tornado Warning | LBF | Cherry | 16 min |
| Mar 19, 4:19 AM CDT | Red Flag Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 15 hr |
Nearby
Tornado Warnings in Nebraska, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.